Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Venlafaxine is taken for hot flashes or depression?

I quit venlafaxine cold turkey because insurance denied it. It's been 5 days. Started feeling dizzy, nausea, headache, generally 'icky' yesterday. My blood pressure is 91/69, pulse 105, weight 115 (female, 51 years old). I'm 5'2", in good health, work out 5 days a week. I was taking Venlafaxine for hot flashes, not depression. Should I be concerned?
Fri, 8 Aug 2014
Report Abuse
Psychiatrist 's  Response
Hi,
Thanks for choosing Healthcaremagic.

I have read your query carefully and understood that you have stopped Venlafaxine abruptly and now you are having complaints of dizziness, nausea, headache and raised pulse rate and lower BP.

I would like to let you know that you are having Venlafaxine discontinuation/withdrawal syndrome which is seen many a times when patients stop their Venlafaxine abruptly. These withdrawal symptoms usually last from 1-4 weeks.

I would like to advice you that you can consult your psychiatrist who can taper off your Venlafaxine very slowly and discuss with you other options for the hot flushes which are included in your insurance cover.

Hope I answered your query, let me know if you need any further information.
Regards
DR. ASHUTOSH SINGH
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Venlafaxine


Venlafaxine is taken for hot flashes or depression?

Hi, Thanks for choosing Healthcaremagic. I have read your query carefully and understood that you have stopped Venlafaxine abruptly and now you are having complaints of dizziness, nausea, headache and raised pulse rate and lower BP. I would like to let you know that you are having Venlafaxine discontinuation/withdrawal syndrome which is seen many a times when patients stop their Venlafaxine abruptly. These withdrawal symptoms usually last from 1-4 weeks. I would like to advice you that you can consult your psychiatrist who can taper off your Venlafaxine very slowly and discuss with you other options for the hot flushes which are included in your insurance cover. Hope I answered your query, let me know if you need any further information. Regards DR. ASHUTOSH SINGH